News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Surgery Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Surgery Answers List

Forum Name: Surgery Topics

Question: Tubal ligation post op concerns


 Redd1973 - Fri May 04, 2007 11:52 pm

I am a 34 year old female who had a tubal ligation two days ago. I lost my post op instructions sheet. I am concerned about my vaginal bleeding and pains in my abdomen. I had a total thyroidectomy nine and a half years ago, am currently taking 300 mcg of levoxyl and 40 mg of Prozac, besides the pain meds provided post op. I know my shoulder pain is normal as is some abdominal pain, but I have been having to take ibuprofin with the pain med just to be able to move around. I feel hungry and uncomfortable when I don't eat, and bloated and uncomfortable when I do try to eat. All the muscles in my upper body ache, and I ache when I take deep breaths. Is this just normal post operation recovery, or am I a wimp.
 Debbie Miller, RN - Sat May 05, 2007 7:55 am

User avatar I would not expect you to have bleeding beyond a couple of days. If that continues you should call your doctor. The other aches and pains can be present to some degree for a couple of weeks, though it should be lessening. Most procedures require gas to be injected which allows visualization of the tubes and it takes a while for it to be eliminated from the body. The shoulder and abdominal pain as well as the bloating is likely caused by that. Do as much walking as possible to help get it out of your system. These side effects are usually the most uncomfortable part of the recovery from the surgery. Of course worsening pain would not be normal so be in touch with your doctor if this is the case. The third day can be quite uncomfortable and you are not being a wimp. But I would expect some easing beyond the third day.

My best to you in your recovery.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here